MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® PROPATEN® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE® PROPATEN® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Catalog Number HAX02A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, a patient reportedly underwent treatment for peripheral arterial disease (occluded distal aorta and bilateral common iliac arteries) with debilitating short distance claudication and right leg wounds, where a gore® propaten® vascular graft was used in an axillo-bifemoral bypass with bilateral femoral endarterectomy procedure.It was alleged there was no infection present at the time of the surgery.On (b)(6), 2023 (53 days post initial surgery), the patient reportedly presented at the hospital with pain in lower back, fever, and some discharge from right groin incision.On (b)(6) 2023, the patient underwent emergency exploratory surgery.It was reported, during the procedure, an unincorporated portion of the graft that appeared to be infected (signs of purulence and disrupted suture line) was explanted.The remaining graft on the right side and the entire graft on the left side of the patient were not explanted.On (b)(6) 2024 the patient was reportedly discharged and transferred to another facility.On (b)(6) 2024.The patient was allegedly readmitted to the first hospital and bloodwork confirmed the presence of staphylococcus aureus in system, indicating on-going bacteremia.Reportedly, the patient also had sever osteomyelitis in her spine.On (b)(6) 2024, the patient was allegedly readmitted to the hospital, reportedly with a high white blood count (wbc).On (b)(6) 2024, the patient reportedly expired due to acute hypoxic respiratory failure, pulmonary edema, and heart failure reduced ejection fraction.Septic shock was listed on the death certificate as an 'other significant condition contributing to the death but not resulting in the underlying cause'.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Added d4 -additional udi number basic udi-di (b)(4).
 
Additional Manufacturer Narrative
H6: updated investigation codes: a review of the manufacturing, sterilization, and boxing records indicated the lot met all pre-release specifications.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.No items were available to directly evaluate product performance, therefore the cause of infection and reintervention could not be established with the available information.Thus, the investigation is complete.The gore® propaten® vascular graft instruction for use (ifu) states complications which may occur in conjunction with the use of any vascular prosthesis and/or vascular or related procedures include but are not limited to: infection; re-intervention.

Brand Name
GORE® PROPATEN® VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21242741
Report Number2017233-2025-05758
Device Sequence Number8505011
Product Code DSY
UDI-Device Identifier00733132617692
UDI-Public00733132617692
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHAX02A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date01/28/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite